Buprenorphine is supposed to help opioid use disorder, not magnify it. If you or your loved one have unwittingly fallen into buprenorphine addiction, help starts with detox. Call Recovery Unplugged now at 1 (800) 55-REHAB.
Buprenorphine is a powerful tool against heroin and opioid abuse. Commonly sold under the brand names Suboxone® and Subutex®, buprenorphine works by blocking opioid withdrawal symptoms and reducing intense cravings. It is an ongoing form of medication-assisted therapy (MAT) and has proven effective in the clinical treatment landscape. It is the first opioid treatment drug to be dispensed in physicians’ offices, significantly increasing access to those that need it. Unfortunately, however, buprenorphine-based drugs have become addiction threats by themselves, with so many former opiate clients getting hooked after a prolonged course of therapy. Now more and more clients are finding themselves in need of buprenorphine detox.
Buprenorphine withdrawal symptoms are typically at their worst three days after the cessation of use. After one week, clients often still experience body aches and pains, as well as trouble sleeping and erratic changes in behavior. After two weeks, they experience lingering depression and melancholy and cravings can persist for well over a month. A professional course of medically supervised buprenorphine detox can provide significant withdrawal symptom relief, as well as a safe and secure environment in which to heal. The withdrawal period for buprenorphine is usually divided into three separate phases: early, acute and protracted, acute being the worst and most severe stage.
Buprenorphine withdrawal symptoms actually tend to mimic those of heroin and prescription painkillers like oxycodone and hydrocodone. While each patient’s withdrawal period will be different based on their substance abuse history, some of the primary buprenorphine withdrawal symptoms include:
Other more serious effects may include fluctuations in body temperature, fever and flu-like symptoms, fatigue and lack of energy, headache and more. If you or a loved one is currently taking buprenorphine as part of an ongoing treatment program, consult your prescribing physician immediately so they can adjust your dosage accordingly. Do not stop taking buprenorphine without first consulting your prescribing medical professional.